SYNTHES GMBH BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.049 |
| Medical Device Problem Codes |
Complete Loss of Power (4015); Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device generating heat, identified during service and evaluation was confirmed.The assignable root cause was determined to be due to component failure from normal wear.Udi: (b)(4).
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr attachment device generated heat, made an excessive noise, did not function, and had a cosmetic damage because it was worn.It was further determined that the device failed pretest for general condition, check general function in running mode and check for run-out inspection in running mode.It was noted in the service order that the device did not work.It was reported there were no delays to the surgical procedure and the surgery was completed as intended.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation update: upon further investigation of the device, it was observed that the device also had a corroded bearing.H6.Investigation findings: degradation problem identified has been added to the investigation findings.